MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM/4.0MM STARDRIVE DRIVER SELF-RETAINING W/QC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM/4.0MM STARDRIVE DRIVER SELF-RETAINING W/QC; SCREWDRIVERS
Model Number SD388.032
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Stripped and worn.
 
Event or Problem Description
It was reported that during an inspection of field equipment on (b)(6) 2018, it was noted that two 3.5mm/4.0mm stardrive self retaining screw driver tips were twisted and warped as though they had been used to overtighten a screw when last used.It is unknown when or where the device damage occurred.It was confirmed that the device did not malfunction during a procedure and did not impact any surgery or harm any patient.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: sd388.032 , synthes lot number: 6731441 , supplier lot number: n/a , release to warehouse date: 26-oct-2011 , expiration date: n/a , manufactured by synthes brandywine.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.This complaint is confirmed.The distal stardrive tip on the returned 6+ year old device shows post manufacturing damage in the form of a twisted tip.The tip is twisted approximately 15 degrees in the direction of resistance met during attempted screw insertion.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.No new malfunctions were identified as a result of the investigation.A relevant dimensional analysis was unable to be performed due to post manufacturing damage.Product drawing was reviewed during this investigation.No product design issues or discrepancies were observed.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The material and relevant material properties including material hardness were determined to be conforming at the time of manufacture based on review of the dhr.A definitive root cause for this complaint was unable to be determined.It is most likely that the returned 6+ year old reusable instrument was subjected to an insertion torque exceeding its capability which led to its deformation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM/4.0MM STARDRIVE DRIVER SELF-RETAINING W/QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7361743
Report Number2939274-2018-51167
Device Sequence Number1274344
Product Code HXX
UDI-Device Identifier10705034706252
UDI-Public(01)10705034706252(10)6731441
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD388.032
Device Catalogue NumberSD388.032
Device Lot Number6731441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1